To the Editor:—
The account by Floch and Leibowitz in The Journal, Aug. 22, 1959, page 2060, entitled "Hemorrhage from Multiple Sites Associated with Chlorpromazine-Induced Jaundice" adds yet another to the long list of complications resulting from the use of chlorpromazine. The comment concerning the appearance of hyperglycemia in the patient under discussion indicates that this was believed to be an independent finding related to a coincidental occurrence of diabetes mellitus. It may be worthwhile to point out that the hyperglycemia in question may not be an independent and accidental occurrence of diabetes mellitus but may, in fact, be due to the chlorpromazine.Hiles, in The Journal, Dec. 29, 1956, page 1651, described a number of patients who developed hyperglycemia and glycosuria while receiving chlorpromazine. In some of these the effects disappeared after the cessation of the drug therapy. Charatin and Bartlett published a report, abstracted in The Journal, Sept.